Jump to content

wijhe

Member Since 17 Apr 2013
Offline Last Active Nov 15 2013 02:44 AM

Topics I've Started

Light Bumps In Chest And Back

17 April 2013 - 01:37 AM

So I've had face, chest and back acne in the past which have cleared up really nicely, I occasionally still get a bump here or there, but I've been researching things and I'm not exactly sure if it's acne or pimples at all anymore, but rather a form of folliculitis. Originally my acne was relatively mild, I got tetracycline prescribed for me back when the acne was still mild/moderate and it cleared it up originally, but after I had eaten it for a while, around a month and my acne was basically completely gone, it came back 10 times worse in a few months, and it came very rapidly, cysts and pimples appeared everywhere, face, back and chest and I wasn't really sure what to do at first and since it came so rapidly it got pretty bad before I went to a skin doctor and got isotretinoin prescribed for myself.

I used isotretinoin for nearly 2 years, after which my acne was pretty much all clear and my skin was no longer as oily as it was before. Then it started coming back again a few cysts on my face and back, and I went to the doctor to get isotretinoin prescribed again, I ate it for 2 months and everything was fixed up again. Then everything went nicely for around 3 months in terms of pimples and cysts, no really new ones or anything like that, but these bumps in the pictures were still there on my chest and in my back. Then after those 3 months of everything going pretty smooth except still having these whitish little bumps I was just waiting for the red marks to start fading by themselves, but then I got new pimples/bumps, but this time they were only on my scalp and next to/under my mouth, mostly where there's hair and/or when sleeping drool would go on (pretty much exactly like this thread: http://www.acne.org/...r-folliculitis/).

Then I went, once again, to the skin doctor, this time I suggested myself to get prescribed tetracycline and the doctor agreed with me that since there's no longer any cysts or anything worse and the red bumps were pretty much only in my scalp and on the places the person in the thread I linked had. So I've eaten the antibiotics for nearly a month now and the redness and inflammation of the bumps on my scalp and around my mouth have pretty much gone away completely, but these bumps in my pictures still remain in my back and chest. I tried microdermabrasion for the bumps in the pictures and it kind of smoothed out the skin and made them a little better, but they seem to come back and they can't really be popped or anything, since when I tried popping/opening one with a needle, obviously cleaned it with antibacterial first, blood was the only thing that came out, so I decided to leave it alone.

My skin doctor said they could either be clogged up pores/white heads and I asked if retin-a 0.05 could be something that would exfoliate/work on flattening them out/peeling them off (the retin-a was also for the redness left by the latest cysts/pimples) so I got prescribed retin-a. I used it on my chest and back for around 2 weeks, the white bumps seemed to get a little worse/prominent even though the redness on my chest faded, and they spread a little and I stopped using retin-a on my back since it had the same effect, and it gave me a red rash on my back and a little bit of blistering. I understand that those were side effects and/or too much usage when my skin isn't used to it so i kept a 2 day pause and started being a bit more careful with it.

 

Since the retin-a seemed to only make the bumps more prominent and my skin got very dry and the bumps bacame more visible, I decided to stop using it for now, even thought I know it takes a while for retin-a to do it's job, months, I thought that I don't really need it since I don't really have acne nor cysts, it hasn't really had any effect on the bumps/maybe made them a bit more prominent, and the red marks can be helped with microdermabrasion, but I'm still interested in knowing what the bumps actually are.

Just around a week ago I found about folliculitis and thought that I might have that based on what I've read here and the thread I linked where the bumps are around the mouth area, basically where moisture / drool from the mouth would go and so it would be the optimal place for the fungi to grow. I got 2% nizoral cream and stopped taking tetracycline 2 days ago, I'm not yet applying the nizoral on my back since I need to use hydrocortisone to take care of the rash retin-a caused first.

My skin seems a little dried out in the pictures and it's because of the retin-a I stopped using a few days ago, I've applied nizoral on my chest, back and around my mouth for 2 days now, but I don't see much of an effect yet and I'm not exactly sure how long it should take to see the effects, but I guess it takes a little while so I'm trying my best to be patient with it.

EDIT: And they're small bumps not just areas of a lighter color.